Missouri, 2012Damaging Winds in Missouri, September 7, 2012
September 7, 2012 · NWS PAH · 4 events in 2 counties and zones
An extensive squall line crossed southeast Missouri, producing strong to severe wind gusts along its path. Most of the damaging wind gusts were north of a line from Cape Girardeau to Greenville.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An extensive squall line crossed southeast Missouri, producing strong to severe wind gusts along its path. Most of the damaging wind gusts were north of a line from Cape Girardeau to Greenville. Thunderstorms were organized into bowing line segments that moved rapidly east at 50 to 60 mph. The storms occurred along and ahead of a cold front that trailed south from a low pressure center near St. Louis. Moderate instability existed ahead of the line of storms, with capes from 1500 to 2500 j/kg. Wind shear remained more than adequate for organization of the storms, with winds veering vertically in the lowest 3 km.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 7, 11:48 AM CST, 5 hours 42 minutes earlier.
Area forecast discussion, Sep 7, 11:48 AM CST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1248 PM CDT FRI SEP 7 2012
.NEAR TERM...(THIS AFTERNOON AND TONIGHT)
ISSUED AT 1248 PM CDT FRI SEP 7 2012
SOME OF THE DISCUSSION BELOW IS FROM AN UPDATE AT 1141 AM.
UPDATED SKY FORECAST...AS IT WAS TOO PESSIMISTIC. NAM TEMPS ALSO
QUITE A WAYS OFF. SIDED WITH WARMER GFS MOS NUMBERS AND BLENDED
THEM WITH OUR EXISTING NUMBERS. CONVECTION HAS BEEN WEAK OVER
SOUTHERN ILLINOIS THIS MORNING. THERE IS NEWLY DEVELOPED
CONVECTION ALONG A BOUNDARY JUST NORTH OF OUR CWFA...BUT IT
APPEARS TO BE HEADING OFF TO THE EAST. HERE IS THE LATEST THINKING
ON THE SEVERE WEATHER / THUNDERSTORM SCENARIO THIS AFTERNOON AND
EVENING.
FIRST...LOOKING AS VISIBLE IMAGERY...AND H5 ANALYSIS...HARD TO
SAY WHAT THE FOCUS WILL BE EARLY ON. THAT MEANS OUR CONFIDENCE IN
THE MESO SCALE MODELS IS LOW AT BEST. HINTS OF ELEVATED INSTABILITY
PER ACCAS AND ENHANCED CLOUDS ON VISIBLE...BUT VERY WEAK FORCING
ACROSS THE AREA. THE HRRR SUGGESTS THAT SUPPORT AND ASSOC CONVECTION
SOUTH OF JOPLIN COULD ORGANIZE WITH TIME AND HEAD EAST ACROSS
SOUTHERN MISSOURI...MAYBE EVEN REACHING WESTERN KENTUCKY BY EARLY
EVENING. THIS MAY NOT BE TOO UNREASONABLE...GIVEN THE MODELS
GENERATE DECENT INSTABILITY INTO SOUTHERN AND SOUTHEAST MISSOURI
THIS AFTERNOON. WILL MONITOR THIS. THEN OF COURSE YOU HAVE THE
FRONT COMING IN FROM THE NORTHWEST WHICH THE HRRR HAS FROM ECNTRL
IL TO NEAR KSTL INTO SW MISSOURI AROUND 00Z. CONVECTION IS LINED
OUT ALONG THE FRONT AS WELL...ALONG AND JUST BEHIND IT.
WE HAVE NEW POP GRIDS...TAILORED TOWARD THE POSSIBILITY OF
CONVECTION COMING IN FROM THE WEST INTO SOUTHEAST MISSOURI...AND
IN FROM THE NORTHWEST WITH THE FRONT. BEST WE CAN DO GIVEN THE
LOWER CONFIDENCE IN THE MESOSCALE MODELS.
AS FAR AS SEVERE TYPE. NOT MUCH DIFFERENCE IN AIRMASS. MAIN
DIFFERENCE SYNOPTICALLY IS A STRONG FRONT MOVING INTO THE
AREA...AND ANY ADDITIONAL MESOSCALE BOUNDARIES AHEAD OF IT
CONVECTION CAN ACT UPON. GIVEN THE DEGREE OF FORECAST POTENTIAL
INSTABILITY AND AMOUNT OF LOW LEVEL MOISTURE...SEVERE WINDS
SEEMS TO BE THE MAIN HAZARD...ESPECIALLY SHOULD ANY CLUSTERS
BECOME SELF SUSTAINING AND ORGANIZED. FREEZING LEVELS ARE SLIGHTLY
LOWER...SO A MARGINAL SEVERE HAIL THREAT IS IN PLAY. TORNADIC
POSSIBILITY SHOULD BE LOW GIVEN LACK OF SUBSTANTIAL WIND FIELDS.
CANNOT RULE OUT THE PESKY SPIN UPS WHERE NEAR STORM RELATIVE FLOW
ENVIRONMENT MAY SEE ENHANCED SHEAR.
TONIGHT...BEST CHANCE POPS FROM 03Z THROUGH 09Z AS THE FRONT MOVES
STEADILY FROM NW TO SE ACROSS THE AREA. WIDESPREAD COVERAGE EXPECTED
SO BUMPED UP POPS TO NEAR 100 PERCENT...WITH SOME AREAS LIKELY
RECEIVING 1-2 INCHES OF RAINFALL. ENDING PRECIPITATION WILL FOLLOW
ESPECIALLY FROM SOUTHERN ILLINOIS INTO SOUTHEAST MISSOURI.
STAY TUNED...PROBABILITY OF A WATCH OF SOME KIND IS LIKELY HIGH
GIVEN SPC/S SEVERE WEATHER PROBABILITIES.
.SHORT/LONG TERM...(SATURDAY THROUGH FRIDAY)
ISSUED AT 1248 PM CDT FRI SEP 7 2012
THIS PERIOD WILL START WITH THE MEAN TROUGH ALONG AND JUST EAST OF
THE WFO PAH FORECAST AREA. THIS WILL ALLOW COLD AIR ADVECTION TO
CONTINUE THROUGH THE DAYTIME HOURS SATURDAY...WITH THE GRADIENT
WEAKENING SATURDAY NIGHT. BELOW NORMAL TEMPERATURES /10-15 DEGREES
BELOW NORMAL/ CAN BE EXPECTED SATURDAY...SLOWLY MODERATING INTO
EARLY NEXT WEEK AS LOW AMPLITUDE RIDGING PUSHES ACROSS THE CENTRAL
UNITED STATES. THIS RIDGE WILL TAKE MOST OF THE WEEK TO PUSH EAST OF
THE WFO PAH FORECAST AREA...SO THERE WILL BE A SLOW BUT GRADUAL RISE
IN DAILY TEMPERATURES INTO THE MIDDLE 80S...PRIMARILY DOMINATED BY
DIURNAL TRENDS...MAINLY SUNSHINE...GIVEN MINIMAL CLOUD COVER
EXPECTED THROUGH NEXT WEEK.
THE GFS ATTEMPTS TO MOVE A FRONT CLOSE THE THE NORTHWEST SECTIONS OF
THE WFO PAH FORECAST AREA BY LATE NEXT FRIDAY. GIVEN THE UNCERTAINTY
DUE TO THE TIMING OF THIS SYSTEM...WILL KEEP THE FORECAST DRY
THROUGH ALL OF NEXT WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY)
ISSUED AT 1141 AM CDT FRI SEP 7 2012
CONFIDENCE IN CONVECTION IS LOW THROUGH LATE AFTERNOON. HOWEVER
CONFIDENCE INCREASES LATE AFTERNOON INTO FIRST PART OF TONIGHT AS
A STRONG COLD FRONT PUSHES SOUTH ACROSS THE REGION. WILL NOT
DEVIATE MUCH FROM CURRENT TAFS AND INDICATE DECENT PROBABILITIES
FOR CONVECTION AFTER 21-23Z...EVEN BEHIND THE FRONT...AS THE
MODELS INDICATE POST FRONTAL CONVECTION LIKELY AS WELL. BEST
CHANCE TIME FRAME FOR BROAD SCALE COVERAGE IS 03Z-09Z. BY
12Z...THE AREA SHOULD BE CLEAR OF CONVECTION. CHANCE OF STRONG TO
SEVERE STORMS IS STILL IN PLAY AS WELL THIS AFTERNOON AND EVENING.
DAMAGING WINDS APPEAR TO BE THE MAIN HAZARD. VISIBILITY
RESTRICTIONS DUE TO HEAVY RAIN LIKELY AT THE TAF SITES AT SOME
POINT ALONG WITH LOW END MVFR TO IFR CONDITIONS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
NEAR TERM/AVIATION...NOLES
SHORT/LONG TERM....SMITH
Hazardous weather outlook, Sep 7, 11:54 AM CST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1254 PM CDT FRI SEP 7 2012
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1254 PM CDT FRI SEP 7 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A STRONG COLD FRONT WILL PUSH ACROSS THE REGION TONIGHT. STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND INTO EARLY
TONIGHT IN ADVANCE OF THE FRONT. THE PRIMARY SEVERE WEATHER HAZARDS
WILL BE DAMAGING WINDS AND HAIL. SMALL...BRIEF TORNADOES CANNOT BE
RULED OUT ENTIRELY THAT COULD RESULT IN ENHANCED WIND DAMAGE. A
TRANSITION FROM A SEVERE WEATHER RISK...TO HEAVY RAIN IS EXPECTED
TONIGHT. LOCALLY HEAVY RAINS COULD RESULT IN SOME STANDING WATER
IN LOW LYING AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THE
FIRST HALF OF TONIGHT.
In the hours before
Local storm report, Sep 7, 1:36 PM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
236 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG HAZEL 36.51N 88.33W
09/06/2012 CALLOWAY KY NEWSPAPER
ON-LINE NEWSPAPER REPORTS TREE AND POWER LINE DOWN IN THE
SOUTHWESTERN PART OF CALLOWAY COUNTY. ALSO REPORTED A CAR
RAN INTO A TREE JUST NORTHWEST OF MURRAY. TIME ESTIMATED.
&&
PSLocal storm report, Sep 7, 1:47 PM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
247 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG CAPE GIRARDEAU 37.31N 89.55W
09/06/2012 CAPE GIRARDEAU MO NEWSPAPER
TREES AND POWER LINES DOWN ON SPRIGG STREET. TIME
ESTIMATED.
&&
PSLocal storm report, Sep 7, 1:53 PM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
253 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG NAYLOR 36.57N 90.61W
09/05/2012 RIPLEY MO NEWSPAPER
ON-LINE NEWSPAPER REPORTS PROPERTY DAMAGE DUE TO STORMS.
SEVERAL POWER OUTAGES IN THE AREA OF NAYLOR AND OXLY.
TIME ESTIMATED.
&&
PSLocal storm report, Sep 7, 3:16 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
416 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND GST 7 NW POPLAR BLUFF 36.84N 90.50W
09/06/2012 E47.00 MPH BUTLER MO TRAINED SPOTTER
0431 PM TSTM WND DMG VAN BUREN 37.01N 91.01W
09/06/2012 CARTER MO LAW ENFORCEMENT
POWER LINES AND TREE LIMBS DOWN
0440 PM TSTM WND DMG PIEDMONT 37.15N 90.70W
09/06/2012 WAYNE MO LAW ENFORCEMENT
TREE LIMBS DOWN ON ROADS. WINDS ESTIMATED AT LEAST 60
MPH.
0450 PM TSTM WND DMG GREENVILLE 37.13N 90.45W
09/06/2012 WAYNE MO LAW ENFORCEMENT
NUMBEROUS TREES DOWN...IN PARTICULAR HIGHWAY HH AT
CLEARWATER DAM AND HIGHWAY 143 AT SAM A. BAKER STATE
PARK.
0513 PM TSTM WND GST 7 NW POPLAR BLUFF 36.84N 90.50W
09/06/2012 E51.00 MPH BUTLER MO TRAINED SPOTTER
NUMEROUS GUSTS IN THE 40S.
0520 PM TSTM WND DMG PUXICO 36.95N 90.16W
09/06/2012 STODDARD MO LAW ENFORCEMENT
SEVERAL TREES DOWN
0524 PM TSTM WND GST ZALMA 37.14N 90.08W
09/06/2012 E60.00 MPH BOLLINGER MO CO-OP OBSERVER
SEVERAL TREES DOWN AND 1/2 INCH HAIL
0530 PM TSTM WND DMG BELL CITY 37.02N 89.82W
09/06/2012 STODDARD MO LAW ENFORCEMENT
NUMEROUS TREES DOWN
0530 PM TSTM WND DMG BLOOMFIELD 36.89N 89.93W
09/06/2012 STODDARD MO LAW ENFORCEMENT
SEVERAL TREES DOWN
0550 PM TSTM WND DMG CAPE GIRARDEAU 37.31N 89.55W
09/06/2012 CAPE GIRARDEAU MO NEWSPAPER
TREES AND POWER LINES DOWN ON SPRIGG STREET. TIME
ESTIMATED.
0551 PM TSTM WND DMG BLODGETT 37.00N 89.53W
09/06/2012 SCOTT MO LAW ENFORCEMENT
TREE DOWN ON POWERLINE
0552 PM TSTM WND GST CHAFFEE 37.18N 89.66W
09/06/2012 E50.00 MPH SCOTT MO TRAINED SPOTTER
0557 PM TSTM WND DMG ORAN 37.08N 89.65W
09/06/2012 SCOTT MO LAW ENFORCEMENT
SEVERAL TREES DOWN
0600 PM HAIL BLODGETT 37.00N 89.53W
09/06/2012 E1.00 INCH SCOTT MO BROADCAST MEDIA
0604 PM TSTM WND DMG ORAN 37.08N 89.65W
09/06/2012 SCOTT MO LAW ENFORCEMENT
TREE DOWN OVER ROAD
0607 PM TSTM WND DMG MORLEY 37.04N 89.61W
09/06/2012 SCOTT MO LAW ENFORCEMENT
POWER LINE DOWN ON A HOUSE CAUSED A HOUSE FIRE
0616 PM TSTM WND GST DU QUOIN 38.00N 89.24W
09/06/2012 E47.00 MPH PERRY IL TRAINED SPOTTER
SMALL LIMBS DOWN
0620 PM TSTM WND GST CAIRO 37.00N 89.18W
09/06/2012 M52.00 MPH ALEXANDER IL AWOS
0629 PM TSTM WND GST 5 SE THEBES 37.16N 89.39W
09/06/2012 E50.00 MPH ALEXANDER IL TRAINED SPOTTER
3 TO 4 INCH LIMBS DOWN
0635 PM TSTM WND DMG WYATT 36.91N 89.22W
09/06/2012 MISSISSIPPI MO EMERGENCY MNGR
A SINGLE AXLE TRUCK BLOWN OVER ON HIGHWAY 60/62
0635 PM TSTM WND DMG 2 SE CAIRO 36.98N 89.15W
09/06/2012 ALEXANDER IL EMERGENCY MNGR
18 WHEELER BLOWN OVER ON MISSISSIPPI RIVER BRIDGE ON
ILLINOIS SIDE. NO INJURIES REPORTED.
0643 PM TSTM WND GST 3 W WEST PADUCAH 37.08N 88.80W
09/06/2012 E60.00 MPH MCCRACKEN KY TRAINED SPOTTER
AT JUNCTION OF HIGHWAY 62 AND 286
0645 PM TSTM WND DMG CLINTON 36.67N 88.99W
09/06/2012 HICKMAN KY EMERGENCY MNGR
ROOF OFF 2 CHICKEN HOUSES AT POOLE ROAD AND HIGHWAY 123
0645 PM TSTM WND DMG NEW YORK 36.99N 88.95W
09/06/2012 BALLARD KY TRAINED SPOTTER
TREE DOWN OVER THE ROADWAY
0650 PM TSTM WND GST 6 W MAYFIELD 36.74N 88.75W
09/06/2012 E50.00 MPH GRAVES KY EMERGENCY MNGR
0653 PM TSTM WND DMG CLINTON 36.67N 88.99W
09/06/2012 HICKMAN KY EMERGENCY MNGR
SEVERAL TREES DOWN ON HIGHWAY 51 IN CLINTON
0653 PM TSTM WND GST BARDWELL 36.87N 89.01W
09/06/2012 E60.00 MPH CARLISLE KY TRAINED SPOTTER
0700 PM TSTM WND GST METROPOLIS 37.15N 88.71W
09/06/2012 E54.00 MPH MASSAC IL TRAINED SPOTTER
LARGE TREE DOWN ACROSS NORTH AVENUE NORTH OF METROPOLIS
0700 PM TSTM WND DMG PADUCAH 37.07N 88.64W
09/06/2012 MCCRACKEN KY PUBLIC
SHINGLES BLOWN OFF HOUSE ONTO NEIGHBORS HOUSE. TREES
BRANCHES DOWN. TIME ESTIMATED. LATE REPORT. RELAYED
THROUGH EM.
0704 PM TSTM WND GST ROUND KNOB 37.22N 88.73W
09/06/2012 E65.00 MPH MASSAC IL TRAINED SPOTTER
0710 PM TSTM WND GST MAYFIELD 36.74N 88.65W
09/06/2012 M59.00 MPH GRAVES KY AWOS
0715 PM TSTM WND DMG METROPOLIS 37.15N 88.71W
09/06/2012 MASSAC IL TRAINED SPOTTER
WINDOW BLOWN OUT OF A HOUSE. POWER LINES AND TREE LIMBS
DOWN.
0725 PM TSTM WND DMG BREWERS 36.77N 88.44W
09/06/2012 MARSHALL KY TRAINED SPOTTER
TREES DOWN BLOCKING BOTH LANES AT INTERSECTION OF HIGHWAY
402 AND 58.
0738 PM TSTM WND DMG 2 W BENTON 36.85N 88.39W
09/06/2012 MARSHALL KY TRAINED SPOTTER
A TREE DOWN ON JACKSON SCHOOL ROAD
0740 PM TSTM WND DMG HAZEL 36.51N 88.33W
09/06/2012 CALLOWAY KY NEWSPAPER
ON-LINE NEWSPAPER REPORTS TREE AND POWER LINE DOWN IN THE
SOUTHWESTERN PART OF CALLOWAY COUNTY. ALSO REPORTED A CAR
RAN INTO A TREE JUST NORTHWEST OF MURRAY. TIME ESTIMATED.
0930 PM HEAVY RAIN 2 W CADIZ 36.87N 87.86W
09/06/2012 M2.30 INCH TRIGG KY TRAINED SPOTTER
2.3 INCH RAINFALL TO 930 PM FOR THIS EVENT. STILL LIGHTLY
RAINING.
&&
DLLLocal storm report, Sep 7, 4:03 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
503 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG MARBLE HILL 37.30N 89.98W
09/06/2012 BOLLINGER MO CO-OP OBSERVER
NUMEROUS TREES DOWN IN AND AROUND THE CITY LIMITS
&&
DLLSpecial weather statement, Sep 7, 4:28 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
528 PM CDT FRI SEP 7 2012
ILZ075-080-081-084-085-088-092-MOZ076-086-087-100-107>111-080015-
JEFFERSON-PERRY IL-FRANKLIN-JACKSON-WILLIAMSON-UNION IL-ALEXANDER-
PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-
STODDARD-SCOTT-
INCLUDING THE CITIES OF...MOUNT VERNON...PINCKNEYVILLE...
WEST FRANKFORT...CARBONDALE...HERRIN...JONESBORO...CAIRO...
PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...
VAN BUREN...DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON
528 PM CDT FRI SEP 7 2012
...STRONG TO SEVERE STORMS LIKELY ACROSS PARTS OF SOUTHEAST
MISSOURI AND SOUTHWEST ILLINOIS THROUGH 7 PM...
THE LEADING EDGE OF A BROKEN LINE OF THUNDERSTORMS...SOME CAPABLE
OF PRODUCING DAMAGING WINDS AND HAIL...IS EXPECTED MOVE NEAR A
LINE FROM PERRYVILLE MISSOURI AND SAM A BAKER PARK...TO WEST OF
POPLAR BLUFF AROUND 6 PM CDT. THIS LINE WILL MOVE NEAR A MOUNT
VERNON AND GRAND TOWER ILLINOIS...MARBLE HILL AND PUXICO MISSOURI
LINE BY 7 PM.
IF YOU SEE THUNDERSTORMS APPROACH YOUR AREA...SEEK COVER
IMMEDIATELY. THE STORMS THAT HAVE BEEN MOVING OVER MISSOURI HAVE
HAD A HISTORY OF PRODUCING DAMAGING WINDS AND HAIL EARLIER THIS AFTERNOON.
ISOLATED TORNADOES MAY NOT BE OUT OF THE QUESTION WITH THE
STRONGEST STORMS.
LOOK FOR THE STRONG TO SEVERE THUNDERSTORMS TO PERSIST INTO THE
MIDDLE OF THE EVENING. LOCALLY HEAVY RAIN...CAPABLE OF PRODUCING
LOCALIZED FLOODING AND FREQUENT LIGHTNING WILL BE EXPECTED WITH
THE STORMS LATER THIS EVENING.
A SEVERE THUNDERSTORM WATCH COVERS ALL OF SOUTHEAST MISSOURI AND
SOUTHERN ILLINOIS THROUGH MIDNIGHT.
SMITH
Thunderstorm Wind, Bollinger
- When
- September 7, 5:30 PM CST to 5:45 PM CST
- Where
- Bollinger County, 3 mi W of Patton to Sedgewickville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 37.500, -90.075
Numerous trees were down in the northern half of the county. Many of the trees landed on roads, including Highways 72 and 51.
Thunderstorm Wind, Cape Girardeau
- When
- September 7, 5:49 PM CST
- Where
- Cape Girardeau County, 1.8 mi W of Pocahontas
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.500, -89.683
A large highway sign was blocking one lane of Interstate 55 at the Oak Ridge exit, which is the Route E interchange.
Thunderstorm Wind, Bollinger
- When
- September 7, 7:02 PM CST
- Where
- Bollinger County, Zalma
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 37.150, -90.080
Trees were reported down by an emergency management official.
Funnel Cloud, Bollinger
- When
- September 7, 7:09 PM CST
- Where
- Bollinger County, 4 mi SE of Patton
- Reported by
- Emergency Manager
- Coordinates
- 37.459, -89.968
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, September 7, 20124 deaths · 1 injured · $756,000 · 2.75 in hail · 37 events
- Hail and Damaging Winds in Arkansas, September 7, 20123 injured · $3.3 million · 2.75 in hail · 51 events
- Hail and Lightning Strike in New Jersey, September 7, 20121 death · 1 in hail · 2 events
- Lightning Strike in Florida, September 7, 20121 death · 1 event
- Hail and Damaging Winds in Missouri, September 7, 2012$133,000 · 1 in hail · 49 events
- Flash Flooding and Heavy Rain in Arizona, September 7, 2012$550,000 · 7 events
- Hail and Damaging Winds in Indiana, September 7, 2012$221,000 · 61 kt wind · 16 events
- Hail and Damaging Winds in Illinois, September 7, 2012$158,000 · 1.75 in hail · 11 events
- Tornado and Hail in Ohio, September 7 to 8, 2012$123,000 · EF0 · 11 events
- Damaging Winds in Arkansas, September 7, 2012$71,000 · 70 kt wind · 21 events
- Hail and Damaging Winds in Illinois, September 7, 2012$60,000 · 1.25 in hail · 16 events
- Damaging Winds in Kansas, September 7, 2012$55,000 · 61 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 407229, 407231, 407230, 407227.